Hearing loss after Lip Injections.

Hello. Four days after getting my first lip augemenation, with Juvederm, I had sudden hearing loss on my right ear. 30% The ENT I was referred to said its nerve damage. Is this related??

Doctor Answers 9

Check with your doctor

Check with your ENT doctor and see if they believe there is any connection. It does not seem likely that there is a causal relationship.

Hearing Loss

I am sorry to hear about your hearing loss. There is no relation between hearing loss and lip fillers. I would follow up with your ENT to determine the cause.

Hardik Soni, MD
Summit Emergency Medicine Physician
5.0 out of 5 stars 22 reviews

Hearing Loss

Thank you for your question. Sorry to hear about your hearing loss. There is no evidence that Juvederm injections to the lips would cause hearing loss. I would continue to look further into resolving the issue with your ENT. 

Lenore Sikorski, MD
Orange County Dermatologist
4.3 out of 5 stars 24 reviews

Hearing loss

There is no known connection between lip injections and hearing loss.  I hope your issue resolves for you.

Camille Cash, MD
Houston Plastic Surgeon
5.0 out of 5 stars 29 reviews

Lip augmentation and hearing loss

Lip augmentation is a procedure to improve volume, symmetry, or borders of the lips. Facial fillers or your own fat may be injected in this procedure.

Hearing loss can be caused by many things, but there is no reported cases or known connection to lip augmentation injection. Hearing loss presenting days after the injection makes it even less likely to be related. Hearing loss should be evaluated by your ENT doctor with a formal hearing test (audiogram). Safety comes first. 

Victor Chung, MD
San Diego Facial Plastic Surgeon
5.0 out of 5 stars 10 reviews

Hearing loss after Juvederm

Thanks for your question. I'm so sorry to hear about your hearing loss, and I hope it proves to be transient. There is no connection between your lip filler and your hearing loss. Keep pursuing this with your ENT, and best of luck to you.

Alix J. Charles, MD
Hinsdale Dermatologic Surgeon
5.0 out of 5 stars 6 reviews

Hearing loss after lip injections

There is no correlation to the hearing loss and lip injections. These areas don't have a vascular connection. Sudden hearing loss is often a viral process.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 26 reviews

Get to the Bottom of It

This wouldn't be related to your injection. I suggest following up with your ENT to discover cause. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Lip injections

There is no way that juvederm injections into the lip could cause a hearing loss.  So need to figure out what did cause it with your ENT. 

John J. Martin, Jr., MD
Coral Gables Oculoplastic Surgeon
5.0 out of 5 stars 25 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.